Thumbnail
Access Restriction
Subscribed

Author Mt, Attila
Source ACM Digital Library
Content type Text
Publisher Association for Computing Machinery (ACM)
File Format PDF
Copyright Year ©1990
Language English
Subject Domain (in DDC) Computer science, information & general works ♦ Data processing & computer science
Abstract A semantic, or model theoretic, approach is proposed to study the problems P =? NP and NP =? co-NP. This approach seems to avoid the difficulties that recursion-theoretic approaches appear to face in view of the result of Baker et al. on relativizations of the P =? NP question; moreover, semantical methods are often simpler and more powerful than syntactical ones. The connection between the existence of certain partial extensions of nonstandard models of arithmetic and the question NP =? co-NP is discussed. Several problems are stated about nonstandard models, and a possible link between the Davis-Matijasevi@@@@-Putnam-Robinson theorem on Diophantine sets and the NP =? co-NP question is mentioned.
ISSN 00045411
Age Range 18 to 22 years ♦ above 22 year
Educational Use Research
Education Level UG and PG
Learning Resource Type Article
Publisher Date 1990-01-03
Publisher Place New York
e-ISSN 1557735X
Journal Journal of the ACM (JACM)
Volume Number 37
Issue Number 1
Page Count 19
Starting Page 175
Ending Page 193


Open content in new tab

   Open content in new tab
Source: ACM Digital Library